I was taking 100 mg of Prometrium at bedtime every night until a few days ago. I switched to compounded progesterone cream. I was prescribed 1/2 gram at bedtime every night, which is 50 mg. I have been sooooooo tired since I started the cream. So, I called Women's International Pharmacy to see how oral compares to transdermal. They said that I am getting half the dosage! Is that true? I thought transdermal hormones were able to be taken in a lot less dosage than oral. Are they wrong or am I wrong? How much progesterone cream should I be taking to stay around the same dosage that I was on before I switched? I am confused!
If you were doing well on 100 mg. prometrium , than you should probably keep your progesterone cream to 10 mg. at bedtime. Is your compounded cream a 10% progesterone cream? That sounds pretty high, it is so easy to over do it on progesterone when it is in cream form.
I was doing fine on the 100 mg of oral. I just wanted to get away from the oral hormones. I am not sure what percent. It is 100 mg per gram. I will cut it way back tonight to see what happens. I feel like I have been run over by a semi! I have a horrible headache and I feel like I could sleep for a month! So, I only need a dab of the stuff. Thank you chloelynn!
I agree with Chloelynn. You probably need about 10mg. I was upped to 50 mg for a few weeks and it felt like I was taking Benadryl!!! Way too much for me. I do better with around 20mg. (topical or sublingual).
In Elizabeth Vliet's book, she says if you are switching to transdermal.... 100mg oral progesterone is supposed to be decreased to about 10% of the oral dose due to the better absorbtion of the non-oral forms. pg 81. So you should be on 10mg per gram transdermal to equal the 100mg of oral P.
In Uzzi Reiss's book, Natural Hormone Balance, he says researchers say 95% of oral progesterone is deactivated in the body (in the liver) so 5% is actively absorbed...which is about 5mg. pg115
Symptoms of excess P is drowsiness, dizziness, and depression.
Drowsiness is an understatement! I couldn't keep my eyes open! I slept til 8:30 this morning and had to drag my body out of bed. That is unusual for me. No wonder, I was taking the equivalent to 500 mg of oral. Wow! I think I will try what Dr Vliet says first and then if I still feel it is too much, I'll cut back even more. Thanks ladies! In my heart I knew that pharmacist was wrong! She wouldn't even let me argue with her. LOL